The acute myopia can be caused by the use of systemic medications, such as topiramate. This study describes two cases of young patients with acute bilateral myopia induced by topiramate therapy to control depressive syndrome, making relation with similar cases described in literature and bibliographic review.
Acute myopia induced by topiramate: 2 cases report
(A) Fundus photography of the right eye showing a circumscribed yellow-orange choroidal mass located along the inferotemporal vascular arcade. (B) Optical coherence tomography (OCT) demonstrating a dome-shaped choroidal mass with subretinal fluid, retinal pigment epithelium alterations, cystoid macular edema, and outer retinal damage.
SgrottKD, SilvaALM, HagemannLF, MüllerV, LudwigFC. Acute myopia induced by topiramate: 2 cases report. Rev Bras Oftalmol. 2011;70(3):191-3.
Sgrott,Kathy Dadam; Silva,André Luis Momm da; Hagemann,Luiz Felipe; Müller,Vilmar; Ludwig,Fernando César. Acute myopia induced by topiramate: 2 cases report. Rev Bras Oftalmol., v. 70, n. 3, p. 191-193, Jun. 2011.
Sgrott,K.D., Silva,A.L.M. , Hagemann,L.F., Müller,V., & Ludwig,F.C. (2011). Acute myopia induced by topiramate: 2 cases report. Rev Bras Oftalmol.,70(3), 191-193.
Sgrott,Kathy Dadam and Silva,André Luis Momm da and Hagemann,Luiz Felipe and Müller,Vilmar and Ludwig,Fernando César. Acute myopia induced by topiramate: 2 cases report. Rev Bras Oftalmol. [online]. 2011, vol. 70, n. 3, [cited 2026-10-26], pp.191-193. Available from: <https://www.rbojournal.org/en/article/acute-myopia-induced-by-topiramate-2-cases-report/>. ISSN 0034-7280.